Alert archive / Florida / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 6, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at Mar 13, 2003, 10:58 PM EST for Broward County, Palm Beach County, Florida. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 13, 2003, 10:58 PM EST (03:58 UTC)
- Expired
- Mar 13, 2003, 11:45 PM EST
- In force
- 47 min
- Issued by
- NWS Miami, FL
- Area
- Counties, with a storm outline in the text
Counties Broward County, FL, Palm Beach County, FL
The radar
The Miami radar (KAMX), 87 km from the middle of the area, began a volume at 04:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Miami, FL (KMFL), launched 00:00Z, 4.0 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1356 J/kg
- Mixed-layer CIN
- -62 J/kg
- Mixed-layer LCL
- 1277 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 60 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.8
The text
As transmitted, in the capitals the NWS used until 2016.
211 WUUS52 KMFL 140358 SVRMIA FLC011-099-140445- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MIAMI FL 1057 PM EST THU MAR 13 2003 THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN BROWARD COUNTY IN SOUTHEAST FLORIDA SOUTHEASTERN PALM BEACH COUNTY IN SOUTHEAST FLORIDA * UNTIL 1145 PM EST * AT 1057 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM 4 MILES NORTHEAST OF DELRAY BEACH TO 5 MILES WEST OF SUNRISE..MOVING SOUTHEAST AT 15 MPH. * SOME LOCATIONS NEAR THE PATH OF THE STORMS THROUGH 1145 PM EST... DELRAY BEACH AND OCEAN RIDGE CORAL SPRINGS TAMARAC AND MARGATE SUNRISE AND NORTH LAUDERDALE SUNRISE AND LIGHTHOUSE POINT POMPANO BEACH AND LAUDERDALE LAKES LAT...LON 2657 8007 2616 8045 2610 8014 2642 8008 LAT...LON 2657 8007 2616 8045 2610 8014 2642 8008 .END CHRISTENSEN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 13, 2:40 PM EST, 8 hours 18 minutes earlier.
Area forecast discussion, Mar 13, 2:40 PM EST, 8 hours 18 minutes before
SOUTH FLORIDA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI 240 PM EST THU MAR 13 2003 TEMPERATURES WILL CONTINUE WARMER THAN NORMAL ACROSS SOUTH FLORIDA FOR THE FORESEEABLE FUTURE AS THE LONGWAVE TROUGH REMAINS ENTRENCHED OVER THE CENTRAL PART OF THE CONTINENT. BIGGEST CHANGE THIS CYCLE WILL BE INCREASED CHANCES FOR CONVECTION OVER THE WEEKEND. MODELS ALL BEGINNING TO LOOK SIMILAR WITH RAIN CHANCES SATURDAY AND MAV CONTINUES THE HIGHER POPS THROUGH SUNDAY. MAIN REASON FOR PRECIPITATION WILL BE DEEPER MOISTURE AND ENERGY CHUNKS ROTATING AROUND UPPER LEVEL LOW OVER SOUTHEAST STATES. MAV NUMBERS MAY BE SOMEWHAT HIGH GIVEN THAT INSTABILITY LOOKS A BIT SKIMPY FOR SATURDAY...HOWEVER IF CLOUDINESS HOLDS OFF LONG ENOUGH TO HEAT THINGS UP WELL...AFTERNOON STORMS COULD BECOME MORE NUMEROUS. WITH SURFACE RIDGE DIRECTLY OVER SOUTH FLORIDA SUNDAY...WINDS WILL BE VERY LIGHT SO SEABREEZES WILL BE A GOOD BET. WILL INCREASE POPS TO SCATTERED CATEGORY AS WELL FOR SUNDAY. NO CHANGES THROUGH THE EXTENDED PERIODS WITH A CONTINUATION OF ABOVE NORMAL TEMPERATURES. WILL MAINTAIN SLIGHT CHANCE POPS THROUGH THE PERIOD AS WARM TEMPERATURES PRODUCE SEABREEZES BOTH COASTS EACH DAY. WINDS WILL BE FAIRLY LIGHT OVER THE MARINE AREAS THROUGH TUESDAY WITH NO HIGHLIGHTS NEEDED. DIRECTION WILL BE MOSTLY SOUTHEAST EXCEPT FOR A BRIEF PERIOD OF SOUTH AND SOUTHWEST FLOW SATURDAY NIGHT AND SUNDAY. NO PROBLEMS FOR FIRE WEATHER. PBI BE 071/085 072/083 069 24122 FLL BE 074/085 075/084 072 24122 MIA BE 074/086 075/084 072 24121 APF BE 068/086 069/084 068 24020 .MIA...NONE.
Hazardous weather outlook, Mar 13, 9:00 AM EST, 13 hours 58 minutes before
FLZ063-066>075-132300- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIAMI FL 900 AM EST THU MAR 13 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY ...ISOLATED THUNDERSTORMS THIS AFTERNOON... A CONTINUING MOIST AND MODERATELY UNSTABLE ATMOSPHERE...ALONG WITH SEA BREEZE INFLUENCES...WILL ALLOW FOR ISOLATED THUNDERSTORMS TO DEVELOP BY MID AFTERNOON. ADDITIONAL INFORMATION AND DETAILED GRAPHICS CAN BE FOUND ON THE NATIONAL WEATHER SERVICE WEB SITE AT MIAMIWEATHER.INFO. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY EXPECT INCREASING MOISTURE AND INSTABILITY OVER SOUTH FLORIDA INTO NEXT WEEK AS A STRONG WEATHER SYSTEM MOVES THROUGH THE SOUTHEAST UNITED STATES. THIS WILL RESULT IN WIDELY SCATTERED SHOWERS AND THUNDERSTORMS EACH DAY...MAINLY DURING THE AFTERNOON. THE THUNDERSTORMS ARE EXPECTED TO REMAIN BELOW SEVERE LEVELS HOWEVER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Local storm report, Mar 13, 7:40 PM EST, 3 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI, FL
740 PM EST THU MAR 13 2003
TIME(EST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0645 PM JUPITER FL .75 INCH HAIL
03/13/03 PALM BEACH
0645 PM JUPITER FL 60 MPH TSTORM WIND
03/13/03 PALM BEACH
0652 PM JUPITER FL 1.00 INCH HAIL
03/13/03 PALM BEACH
0655 PM N PALM BEACH FL 1.75 INCH HAIL
03/13/03 PALM BEACH
0700 PM JUPITER FL .88 INCH HAIL
03/13/03 PALM BEACH
0700 PM JUPITER FL 60 MPH TSTORM WIND
03/13/03 PALM BEACH
WCThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 13, 7:17 PM EST | Severe Thunderstorm Warning | MFL | Palm Beach | 58 min |
| Mar 13, 7:44 PM EST | Special Marine Warning | MFL | 61 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.